Bell curve go boom

**This is in no way a statement regarding vaccinations being bad or . It is me venting about my crazy allergic reaction and recovering from it.**

Sometimes breaking the bell curve is damned annoying.

I received a tetanus booster shot like 3 weeks ago while I was at the doctor to get some help for my re-injured, injured knee. Got a prescription strength NSAID. Had asthmatic reaction. Got over that. Few more days passed. Realized my tetanus booster shot wasn’t normal. Swollen hot arm. The nurse with cold hands was touching my arm like she was holding her hand near a heater. Go back to the doctor. Find out that office gives 10-20 booster shots a day and a few times a year someone comes in with a reaction like mine. Well. Fuck. Glad to know I’m not crazy. But. Fuck.

Got antibiotic and steroid. Then I switched over to taking benadryl to better control the allergic reaction. Fast forward a few days. Slowly but surely I got better. Steroids brought down the swelling almost immediately. Benadryl stopped the itchy nicely but I had to stay on benadryl every 4-5 hours initially. Skin in my arm looked funky. Like a weird sunburn or something. Suffered from steroid intake side effects. Got done with the steroids (5 days total) and suffered from major bad withdrawal symptoms. 2 more days of antibiotics. (yay probiotics!) Turns out the steroids were also messing with my stomach….not really the antibiotics. Got past the withdrawal symptoms. Arm slowly, very slowly, healing, recovering.

Fast forward to this week. There is still an itty bitty knot in my arm from the booster shot. Skin on my arm still looks weird. I’m sleeping 10ish hours a night as often as possible cause my body is just wanting/needing/craving sleep. Thank the gods I’m an unemployed college student and did this in the summer break. In 3 weeks I’ve dealt with:

1. reacting to a tetanus booster shot
2. reacting to a tetanus booster shot – as in whatever I was allergic to
3. reacting to NSAID – asthma
4. reacting to antibiotic
5. reacting to steroid intake
6. reacting to steroid withdrawal
7. lack of sleep from taking antibiotics every 8 hours and the steroids

*grumble*

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s